Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I know I probably asked this already, but i really need an definite answer. does working out affect how accutane works? Is there anybody who worked out and lifted weights and had a successful treatment with accutane?? Im willing to give up working out and lifting weights in order for accutane to work correctly. Im really concerned because I didnt lift weights in the first course , and am worried that if I Lift weights, my results wont be as good. I know this sounds crazy, but i realllllyyy want this to work. All answers appreciated.

ALBERT

Link to comment
Share on other sites

I know I probably asked this already, but i really need an definite answer. does working out affect how accutane works? Is there anybody who worked out and lifted weights and had a successful treatment with accutane?? Im willing to give up working out and lifting weights in order for accutane to work correctly. Im really concerned because I didnt lift weights in the first course , and am worried that if I Lift weights, my results wont be as good. I know this sounds crazy, but i realllllyyy want this to work. All answers appreciated.

ALBERT

Link to comment
Share on other sites

i made the mistake of lifting during accutane and it was a terrible mistake. now i have stretch marks all over my arms and shoulders

Link to comment
Share on other sites

I have lifted and there has never been a problem. I assume you follow typical workout routines and don't overwork or exaust your muscles (you shouldn't that off OR on Accutane anyway).

I have no idea what the poster above me is talking about. I cannot imagine the scenario that would lead to stretch marks unless an overweight Accutane user begins a routine of intense workouts and burns 15+ pounds over a short period of time.

Link to comment
Share on other sites

I made the mistake of strength training while on Accutane. My left elbow is permanently messed up, due to a joint injury that never healed, (because of the Accutane). Years later now, still hurts.

And yes, I was in good form, and I wasn't exceeding my limit, it's just that Accutane weakens your bones and joints. So if you must lift while one Accutane, you have to reduce the weight you would normally lift. And continue to take it easy for months after you stop taking it; give your body time to heal or pay the price like I did. Ask yourself which is worse: not lifting (as much) on Accutane? Or having trouble lifting for the rest of your life?

Link to comment
Share on other sites

no i was not overweight. when i began i was around 5'10 177. now i am 5'10 184 and i have stretch marks everywhere that i know for sure was the tane's doing. i never developed any stretch marks before but now, after gaining 5-7 lbs i have marks everywhere

Link to comment
Share on other sites

Yeah i heard you can work out. I worked out for the first 2 months of my course, then got lazy. I then just continued to run and did body weight weightlifting, such as pushups, squats, situps, etc. I even did Yoga.

I lost some weight but that's a good thing!

Link to comment
Share on other sites

the answer depends on light workout and heavy workout.

light workout its ok, i do swimming.

heavy workout its well, you gotta ask a heavy workout fan for that, or try weight lifting forums for your definite answer. as for me i tried whey protein before and notice some breakouts.

Link to comment
Share on other sites

the answer depends on light workout and heavy workout.

light workout its ok, i do swimming.

heavy workout its well, you gotta ask a heavy workout fan for that, or try weight lifting forums for your definite answer. as for me i tried whey protein before and notice some breakouts.

Link to comment
Share on other sites

Yeah i heard you can work out. I worked out for the first 2 months of my course, then got lazy. I then just continued to run and did body weight weightlifting, such as pushups, squats, situps, etc. I even did Yoga.

I lost some weight but that's a good thing!

Link to comment
Share on other sites

Yeah i cleared up. My back and chest have no actives (just red marks), and same thing with my face. I don't think I had a pimple since month 3.

THis is going from about 5-7 large cysts on my face , and zits all over my forehead to nothing, it was amazing. In a couple of weeks once the accutane starts to leave my body, i'll resume weight lifting.

Link to comment
Share on other sites

I've been lifting since I started taking Accutane or maybe a little more but I haven't noticed anything unusual. Maybe some back pain when I'm squatting and doing deadlift but that's all. I take just whey and dextrose powder post workout because I don't think creatine would be a good idea when I'm on Accutane.

Link to comment
Share on other sites

I think it would be smart to stay off creatine and other supplements that are hard on liver/kidneys while on tane.

Link to comment
Share on other sites

wont effect it but high protein intakes that go with lifting will diminish the effects of tane over time

Says who? Sources?

Link to comment
Share on other sites

I'm 15 days in and am boxing, lifting and running. My knees are sore sometimes and I've never had problems with them ever. Also definitely having more back pain, but nothing unbearable. Just listen to your body, if you're in a lot of pain it's time to lighten up. Make sure you stretch well, before and after. Flaxseed oil, fish oil and calcium are good to supplement while on accutane. Glutamine may also be helpful to help muscles repair.

Link to comment
Share on other sites

I've been lifting 4-5 days per week, eating 300g of protein a day and taking 50mg accutane per day for the last 3 months. I lifted for two years before starting accutane too.

My skin is almost totally clear and I'm gaining muscle too. Could the anabolic hormone production stimulated by weight training be slowing the rate at which my acne clears? Possibly. Is it worth it? Yes.

I'd rather have my acne clear more slowly than have my muscles atrophy. A good set of abs, a well developed chest, a nice wide back and muscular legs makes you much more desirable. Trust me, two or three zits aren't going to turn girls off if your stomach can substitute as a washboard.

Heh.

I did notice a little stretch mark in my armpit though a little while ago... its probably from before I started accutane. If I notice more appearing maybe I'll slow it down a little in the gym for a couple months.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×